# SDR CA041105001

- Difficulty date: November 5, 2004
- Submitted: December 3, 2004
- Operation: General aviation
- Make and model: Doug DC-9-83
- Aircraft time: 22,191 hours
- Engine: Pwa JT8D219
- System (JASC): 5260 · Entrance Stairs
- Part: Hand Rail
- Part number: 591885323
- Condition: Corroded
- Location: Airstair
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

WITH VENTRAL AIR STAIR EXTENDED, BOTH LT AND RT HANDRAIL AFT VERTICAL TUBES ARE CORRODED-RUSTED AT THEIR LOWER END.  CORROSION CAN BE SEEN AS A RING OF RUST POWDER AROUND THE JUNCTION OF THE TUBE INTO THE FITTING ASSEMBLY SUPPORT (P/N 39366673-501 OR -502).  RETAINING BOLT HAS TO BE REMOVE AND THE TUBE PULLED FROM THE FITTING ASSEMBLY SUPPORT FOR A PROPER EVALUATION OF THE TUBE CONDITION.  THESE ARE BELIEVED TO BE THE ORIGINAL TUBES.
